# SDR DALA1171360916

- Difficulty date: December 25, 2011
- Submitted: December 29, 2011
- Operation: Air carrier
- Aircraft: N916DL
- Make and model: Doug MD-88
- Aircraft serial: 49591
- Aircraft time: 63,603 hours, 49,127 cycles
- System (JASC): 2920 · Hydraulic System, Auxiliary
- Part: Relay
- Condition: Failed
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, A
- Precautionary procedure: A

## Discrepancy

FLIGHT RETURNED TO DEPARTURE STATION DUE TO SMOKE AND BRIEF FLAME COMING FROM ELECTRICAL PANEL BEHIND CAPTAIN'S SEAT.  CREW COMPLIED WITH QRH AND LANDED SAFELY BACK AT BWI.  MAINTENANCE FOUND THE ALTERNATE HYDRAULIC PUMP CONTROL RELAY HAD FAILED.  REPLACED R2-15 RELAY AND ASSOCIATED TERMINALS, THE APPROPRIATE CIRCUIT BREAKER, AND SPLICED IN NEW WIRES 1H2756A16A, 1H2756A16B, 2H2756A16A, AND 2H2756A16B FROM S3715 TO COCKPIT (TO REMOVE BURNED WIRES FOR OVERWING HEATER SYSTEM).
